MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: information unknown/ not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(6).The intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon noticed that the second haptic was broken during implantation of an intraocular lens (iol) into a patient's left eye.The haptic exited separately out of cartridge.The lens was removed during the same procedure and a new lens was inserted.The issue did not significantly effected the patient's activities of daily life.The patient fully recovered and no issues were reported.Vision pre-operative: 0,4 with correction.Vision post-operative: 0,4 with correction 1-day post-op.It was noted that there was a 30-minutes delay in the procedure.There were no medical or surgical interventions reported.No further information has been provided.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer: yes.Date returned to manufacturer: jan 06, 2022.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half with a haptic detached, which is consistent with a lens that was handled during removal.No handpiece was received as part of this return.The complaint issue could be confirmed; however, it cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing records review.The manufacturing records review for this production order (po) shows that the units were released within specification.There are no discrepancies or nc/capa found during the mrr (manufacturing record review) related to this complaint.The units were released according specification in compliance with the product intended use as required.Sap haptic measurement report was reviewed and all results are within specifications, no deviation was found.The search revealed one complaint in this production order but based on the investigation results, no escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12759719
Report Number2020664-2021-08034
Device Sequence Number3133531
Product Code HQL
UDI-Device Identifier05050474558328
UDI-Public(01)05050474558328(17)240301
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale